Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Had fever, widal test showed 1:80. What does this result mean?

September last year I was down with fever , went for a Widal test and significant titre was 1:160 was treated by a doctor and asked to return for confirmatory test which I did.titre had dropped to1:80. December I commenced treatment again to drop titre further, but I just got Ma confirmatory test result which still shows a titre of 1:80, wat cld dis mean, last treatment was drip and IV
Asked On : Wed, 6 Mar 2013
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Internal Medicine Specialist 's  Response
welcome to HCM,
you have suffered fever possibly Typhoid as widal was done with titre 1:160.
Once you was treated then your titre was 1:80 which is normal and why you was treated as you do not have any fever?
This widal test titre depends on herd immunity so it may not go to zero titre.
If there is no fever and you are healthy no need to take any treatment.
Widal test can be false positive in other conditions also hence clinical correlation is utmost important.
Even for the diagnosis of Typhoid a good blood culture and clinical examination and other tests are more important than widal test as it is positive only after 1 week,and rising titre are more significant than single test.
Hope this information is useful to you .
Take care.
Good Luck.
Dr.Akhilesh Dubey M.D.

Answered: Thu, 30 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor